Alert archive / Nebraska / Special Weather Statements in 2023
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jul 14, 2023, 12:21 AM MDT for Deuel County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2023, 12:21 AM MDT (06:21 UTC)
- Expired
- Jul 14, 2023, 1:00 AM MDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.88 in
- Wind
- 40
County Deuel County, NE
The radar
The North Platte radar (KLNX), 174 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 551 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 2044 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
345
WWUS83 KLBF 140621
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
1221 AM MDT Fri Jul 14 2023
NEZ022-140700-
Garden NE-
1221 AM MDT Fri Jul 14 2023
...A strong thunderstorm will impact portions of southwestern Garden
County through 100 AM MDT...
At 1221 AM MDT, Doppler radar was tracking a strong thunderstorm near
Lisco, or 14 miles west of Oshkosh, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Oshkosh, Lisco and Intersection of Highway 27 and 9 Mile Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4151 10263 4147 10220 4123 10232 4123 10246
4130 10261 4139 10261 4140 10264 4149 10264
TIME...MOT...LOC 0621Z 291DEG 26KT 4142 10263
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
$$
RobergWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 13, 10:49 PM MDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 13, 10:49 PM MDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1149 PM CDT Thu Jul 13 2023 .SYNOPSIS... Issued at 301 PM CDT Thu Jul 13 2023 Key messages... * The potential for severe thunderstorms is expected late this afternoon and evening across much of north central and western Nebraska with large hail and strong winds being the main concerns. * Near daily thunderstorm chances expected Friday through the middle of next week although the severe risk remains low at this time. * Temperatures remain slightly below normal through the weekend before rising to near normal for the first part of next week. && .SHORT TERM...(This evening through Friday night) Issued at 301 PM CDT Thu Jul 13 2023 The main story in the short term is the potential for severe thunderstorms by late this afternoon and lasting into the evening hours as a trough pushes across the Nebraska. At this time, thunderstorm initiation has been limited to northern Nebraska and into the northern Sandhills where a lingering boundary and increasing instability are present. Latest meso guidance shows CAPE values approaching 2500 to 3500 J/kg across this region along with low level lapse rates above 8 C/km. At this time, these storms appear to only be producing some small hail and brief gusty winds, but expect increasing severe potential over the next hour or two as the storms move into an increasing favorable environment. Further to the south across the central Sandhills and into southwest Nebraska, the environment remains favorable, but significant convective inhibition remains over the area. Latest guidance supports rapidly decreasing CIN though over the past few hours and confidence that this will continue over the next couple of hours is high. After this occurs, expect a rapid increase in convection across the region with discrete supercells initially. The main threats with these storms will be damaging hail up to 2 inches or higher in diameter through the rest of the afternoon and into early evening. As the evening progresses, the latest hi-res models are hinting at supercells congealing into a line with high winds (potentially up to 65 to 70 mph) being the main threat as well as some hail up to 1 inch in diameter. As the environment becomes worked over and instability lessens by late evening and early Friday morning, the main threat will become heavy rainfall. There is some concern regarding how the overnight activity will progress, which may result in little to no heavy rainfall. However, confidence is high enough to put a mention here as this seems to be the most likely scenario. Heading into Friday, the picture becomes a bit more fuzzy. Lingering showers around daybreak and lasting through mid-morning may impact any later convection across the region. Much like Thursday, if some breaks in the showers/clouds can be achieved, there is a small potential for some isolated thunderstorms again in the late afternoon and evening. At this time, though, confidence remains low in any thunderstorms and therefore severe thunderstorms are not expected on Friday. .LONG TERM...(Saturday through Thursday) Issued at 301 PM CDT Thu Jul 13 2023 A series of disturbances will keep active weather in place through the weekend and into the middle of next week. Near daily afternoon/evening thunderstorms will impact portions of western or north central Nebraska. At this time, the severe risk is low, but may impact afternoon/evening outdoor activities through the extended period. For temperatures, active weather and periodic cloud cover will keep temperatures just below normal in the low to mid 80s through Sunday (normal is upper 80s to low 90s). A gradual warming trend is expected by the beginning of next week with highs returning to near normal. Low temperatures remain fairly steady just below normal (low 60s) through Wednesday night in the upper 50s to low 60s. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1147 PM CDT Thu Jul 13 2023 The threat for thunderstorms will increase toward daybreak on Friday as isolated storms are possible. Will handle this with vicinity wording for now. By late morning Friday, skies will gradually clear from northern Nebraska into southern Nebraska with scattered high clouds expected Friday afternoon and evening. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...Kulik SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Buttler
Hazardous weather outlook, Jul 13, 9:12 PM MDT, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1012 PM CDT Thu Jul 13 2023 NEZ004>010-022>029-035>038-056>059-069>071-094-150315- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1012 PM CDT Thu Jul 13 2023 /912 PM MDT Thu Jul 13 2023/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Thunderstorms are possible overnight across the area. At this time, the threat for additional severe storms is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered showers and thunderstorms are possible Friday into the weekend. At this time, the potential for severe thunderstorms is fairly low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected for the rest of tonight.
In the hours before
Local storm report, Jul 13, 8:16 PM MDT, 4 hours 5 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service North Platte NE
916 PM CDT Thu Jul 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM Tstm Wnd Dmg 2 SSE North Platte 41.11N 100.76W
07/13/2023 Lincoln NE Storm Chaser
Tree damage with power lines down on the southeast side
of North Platte.
&&
Corrected event time
CBUTTLERSpecial weather statement, Jul 13, 8:18 PM MDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service North Platte NE
918 PM CDT Thu Jul 13 2023
NEZ059-070-071-140300-
Frontier NE-Hayes NE-Lincoln NE-
918 PM CDT Thu Jul 13 2023
...A strong thunderstorm will impact portions of Frontier,
southeastern Lincoln and northeastern Hayes Counties through 1000 PM
CDT...
At 918 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wellfleet, or 11 miles west of Curtis, moving southeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Curtis, Wellfleet, Moorefield, Stockville, Maywood, Quick, Marengo,
Hansen Memorial Reserve State Wildlife Management Area, Bluegill
Haven Campground, Willow View Campground, Hayes Center State Wildlife
Management Area and Dancing Leaf Earth Lodge.
This includes Highway 83 between mile markers 27 and 64.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Nebraska.
&&
LAT...LON 4061 10098 4089 10081 4067 10012 4035 10046
4035 10066
TIME...MOT...LOC 0218Z 294DEG 38KT 4068 10072
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JWSSpecial weather statement, Jul 13, 8:24 PM MDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service North Platte NE
924 PM CDT Thu Jul 13 2023
NEZ009-027-028-038-140315-
Loup NE-Custer NE-Garfield NE-Rock NE-
924 PM CDT Thu Jul 13 2023
...A strong thunderstorm will impact portions of southeastern Rock,
Loup, northwestern Garfield and northeastern Custer Counties through
1015 PM CDT...
At 924 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Rose, or 19 miles north of Taylor, moving southeast at
35 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Taylor, Calamus Reservoir State Recreation Area, Fox Bayou, Homestead
Knolls Campground, Virginia Smith Dam, Horseshoe Bend Lake, Hannamon
Bayou Campground, Nunda Shoal Campground, Deverre, Valley View Flat
Campground and Kent Diversion Dam State Wildlife Management Area.
This includes Highway 183 between mile markers 123 and 152.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4204 9964 4218 9949 4198 9895 4169 9933
TIME...MOT...LOC 0224Z 309DEG 29KT 4203 9950
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
GomezSpecial weather statement, Jul 13, 11:25 PM MDT, 56 minutes before
Special Weather Statement
National Weather Service North Platte NE
1125 PM MDT Thu Jul 13 2023
NEZ022-056-057-140615-
Deuel NE-Garden NE-Keith NE-
1125 PM MDT Thu Jul 13 2023
...A strong thunderstorm will impact portions of southwestern Keith,
south central Garden and northeastern Deuel Counties through 1215 AM
MDT...
At 1124 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lewellen, or 13 miles southeast of Oshkosh, moving southeast at 30
mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Big Springs, Brule, Lewellen, Ash Hollow State Historical Park,
Megeath and Windlass Hill.
This includes the following highways...
Highway 61 near mile marker 89.
Interstate 80 in Nebraska between mile markers 109 and 118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4122 10233 4135 10222 4118 10170 4101 10199
TIME...MOT...LOC 0524Z 299DEG 27KT 4126 10218
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
RobergSpecial weather statement, Jul 14, 12:11 AM MDT, 10 minutes before
Special Weather Statement
National Weather Service North Platte NE
1211 AM MDT Fri Jul 14 2023
NEZ022-140645-
Garden NE-
1211 AM MDT Fri Jul 14 2023
...A strong thunderstorm will impact portions of central Garden
County through 1245 AM MDT...
At 1211 AM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Crescent Lake National Wildlife Refuge, or 18
miles northwest of Oshkosh, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crescent Lake National Wildlife Refuge, Richardson Lake, Deer Lake,
Adams Flats, Rackett and Dogtown Flats.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4155 10260 4173 10262 4180 10209 4158 10203
TIME...MOT...LOC 0611Z 263DEG 41KT 4165 10251
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
RobergSpecial weather statement, Jul 14, 12:21 AM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
1221 AM MDT Fri Jul 14 2023
NEZ022-140700-
Garden NE-
1221 AM MDT Fri Jul 14 2023
...A strong thunderstorm will impact portions of southwestern Garden
County through 100 AM MDT...
At 1221 AM MDT, Doppler radar was tracking a strong thunderstorm near
Lisco, or 14 miles west of Oshkosh, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Oshkosh, Lisco and Intersection of Highway 27 and 9 Mile Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4151 10263 4147 10220 4123 10232 4123 10246
4130 10261 4139 10261 4140 10264 4149 10264
TIME...MOT...LOC 0621Z 291DEG 26KT 4142 10263
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
RobergThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:05 PM MDT | Special Weather Statement | LBF | Grant | 40 min |
| Jul 13, 6:15 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith, Perkins | 45 min |
| Jul 13, 6:21 PM MDT | Special Weather Statement | LBF | Cherry | 39 min |
| Jul 13, 6:46 PM MDT | Special Weather Statement | LBF | Hooker, McPherson | 44 min |
| Jul 13, 6:58 PM MDT | Special Weather Statement | LBF | Thomas | 32 min |
| Jul 13, 7:35 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 40 min |
| Jul 13, 7:37 PM MDT | Special Weather Statement | LBF | Blaine | 38 min |
| Jul 13, 8:00 PM MDT | Special Weather Statement | LBF | Loup | 30 min |
| Jul 13, 8:18 PM MDT | Special Weather Statement | LBF | Frontier | 42 min |
| Jul 13, 8:24 PM MDT | Special Weather Statement | LBF | Loup | 51 min |
| Jul 13, 11:25 PM MDT | Special Weather Statement | LBF | Deuel | 50 min |
| Jul 14, 12:11 AM MDT | Special Weather Statement | LBF | Garden | 34 min |
| Jul 14, 1:29 AM MDT | Special Weather Statement | LBF | Cherry | 46 min |
| Jul 14, 1:45 AM MDT | Special Weather Statement | LBF | Sheridan | 45 min |
| Jul 14, 2:02 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 43 min |
| Jul 14, 2:30 AM MDT | Special Weather Statement | LBF | Brown | 30 min |
| Jul 14, 2:46 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 44 min |
| Jul 14, 2:56 AM MDT | Special Weather Statement | LBF | Cherry | 49 min |
| Jul 14, 3:38 AM MDT | Special Weather Statement | LBF | Sheridan | 37 min |
| Jul 14, 4:08 AM MDT | Special Weather Statement | LBF | Rock | 37 min |
| Jul 14, 4:14 AM MDT | Special Weather Statement | LBF | Sheridan | 31 min |
| Jul 14, 4:45 AM MDT | Special Weather Statement | LBF | Rock | 45 min |
| Jul 14, 5:23 AM MDT | Special Weather Statement | LBF | Garfield, Wheeler | 52 min |
| Jul 14, 5:53 AM MDT | Special Weather Statement | LBF | Hooker | 37 min |
| Jul 14, 6:04 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, Hooker, McPherson | 41 min |
| Jul 14, 6:34 AM MDT | Special Weather Statement | LBF | Arthur | 41 min |
| Jul 14, 6:47 AM MDT | Special Weather Statement | LBF | McPherson | 28 min |
| Jul 14, 7:02 AM MDT | Special Weather Statement | LBF | Logan | 28 min |
| Jul 14, 7:10 AM MDT | Severe Thunderstorm Warning | LBF | Logan, McPherson | 50 min |
| Jul 14, 7:17 AM MDT | Special Weather Statement | LBF | Keith, McPherson | 43 min |
| Jul 14, 7:35 AM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 40 min |
| Jul 14, 7:39 AM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 51 min |
| Jul 14, 8:07 AM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 38 min |
| Jul 14, 8:11 AM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 49 min |
| Jul 14, 8:32 AM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 43 min |
| Jul 14, 8:43 AM MDT | Special Weather Statement | LBF | Frontier | 47 min |
| Jul 14, 8:59 AM MDT | Severe Thunderstorm Warning | LBF | Frontier | 46 min |
| Jul 14, 9:27 AM MDT | Special Weather Statement | LBF | Frontier | 48 min |
| Jul 14, 2:51 PM MDT | Special Weather Statement | LBF | Sheridan | 39 min |
| Jul 14, 3:06 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 54 min |
| Jul 14, 4:00 PM MDT | Special Weather Statement | LBF | Sheridan | 45 min |
| Jul 14, 5:02 PM MDT | Special Weather Statement | LBF | Boyd | 43 min |
Nearby
Special Weather Statements in Nebraska, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.